Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 4, NWS Fort Worth, TX

May 8, 2014Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 8, 2014, 4:33 PM CDT for Dallas County, Texas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 8, 2014, 4:33 PM CDT (21:33 UTC)
Expired
May 9, 2014, 6:50 AM CDT
In force
14 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 87.35 ft at May 8, 2014, 5:00 PM CDT.

actionminormoderate7075808505/0805/0905/10
Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 8, 3:12 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 8, 3:12 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT THU MAY 8 2014

.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE CONCHO
VALLEY/HILL COUNTRY AND SOUTHWESTERN SECTION OF NORTH TEXAS
THROUGH LATE AFTERNOON IN THE REGION THAT SAW THE MOST AFTERNOON
SUN AND THE FEWEST MORNING THUNDERSTORMS. THESE STORMS WILL MOVE
NORTHEAST AND AFFECT ALL BUT THE NORTHWEST ZONES OF NORTH TEXAS
THROUGH THE EVENING. ALTHOUGH THE MAIN UPPER LOW WILL CONTINUE TO
ROTATE TOWARD THE NORTHERN PLAINS...LARGE SCALE LIFT WILL LINGER
THROUGH THE NIGHT AS A SECONDARY SHORTWAVE ROTATES EAST. THE
STORMS LATE THIS AFTERNOON/EVENING WILL HAVE A POTENTIAL TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE PRIMARY STORM MODE
WILL BE MULTI-CELL CLUSTERS WITH SOME LINEAR SEGMENTS.
HOWEVER...THERE SHOULD BE ENOUGH LOW LEVEL SHEAR TO SUPPORT A FEW
SUPERCELLS.

SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS
DRIER AIR MOVES IN BEHIND THE SECONDARY SHORTWAVE. A FEW SHOWERS
OR STORMS MAY LINGER IN THE SOUTHEAST ZONES FRIDAY SINCE LOW LEVEL
MOISTURE MAY NOT GET COMPLETELY SCOURED OUT.

THE UPPER PATTERN WILL BECOME MORE ZONAL ON SATURDAY WHICH WILL
KEEP A SURFACE TROUGH IN PLACE ACROSS THE FRONT RANGE OF THE
CENTRAL ROCKIES AND KEEP LOW LEVEL MOISTURE IN PLACE ACROSS NORTH
TEXAS.

AN UPPER TROUGH WILL DEVELOP ACROSS THE WESTERN U.S. SATURDAY
NIGHT AND SUNDAY. THIS SYSTEM WILL MOVE FROM THE ROCKIES TO THE
CENTRAL PLAINS SUNDAY NIGHT THROUGH MONDAY. ENERGY FROM THIS
SYSTEM COUPLED WITH LIFT FROM AN ASSOCIATED COLD FRONT WILL BRING
A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH TEXAS SUNDAY NIGHT
THROUGH MONDAY. THERE MAY BE ENOUGH INSTABILITY ASSOCIATED WITH
THIS SYSTEM FOR A FEW STRONG TO SEVERE STORMS.

THUNDERSTORM CHANCES SHOULD END QUICKLY FROM NORTH TO SOUTH ON
MONDAY AFTERNOON AS MUCH DRIER AND COOLER AIR MOVES IN BEHIND THE
COLD FRONT. THIS DRY AND COOL AIR SHOULD REMAIN IN PLACE ACROSS
NORTH TEXAS TUESDAY AND WEDNESDAY WITH A NORTHERLY SURFACE WIND
AND NORTHWEST FLOW ALOFT.

LOW LEVEL MOISTURE SHOULD BEGIN A SLOW RETURN TO NORTH TEXAS ON
THURSDAY AHEAD OF A DEVELOPING SURFACE LOW ACROSS THE CENTRAL
HIGH PLAINS. THIS INCREASE IN MOISTURE WILL RESULT IN MORE CLOUDS
AND SLIGHTLY WARMER TEMPERATURES BY THE END OF NEXT WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  89  70  90  72 /  30  10  10  10  10
WACO, TX              68  89  70  88  73 /  40  20  20  10  10
PARIS, TX             67  83  66  85  68 /  50  20  10  10  10
DENTON, TX            65  87  69  91  73 /  20  10  10  10  10
MCKINNEY, TX          66  86  68  86  72 /  30  10  10  10  10
DALLAS, TX            69  88  70  88  72 /  30  10  10  10  10
TERRELL, TX           68  85  67  86  71 /  50  10  10  10  10
CORSICANA, TX         68  86  68  86  71 /  50  20  20  10  10
TEMPLE, TX            68  86  68  86  72 /  40  20  20  10  10
MINERAL WELLS, TX     62  88  64  90  68 /  20  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

84/79
Hazardous weather outlook, May 8, 3:13 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT THU MAY 8 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY INTO
THIS EVENING...THEN ACROSS FAR EASTERN PARTS OF THE AREA DURING
THE OVERNIGHT HOURS. STORMS WITH LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. ANY HEAVIER
RAINFALL MAY PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY
AROUND CREEKS AND TYPICAL LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW LINGERING AND NON-SEVERE THUNDERSTORMS ARE POSSIBLE EARLY
FRIDAY MORNING SOUTHEAST OF A PARIS...CORSICANA...TEMPLE LINE.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO MUCH OF THE REGION SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS ALL OF NORTH
TEXAS...THEN INTO THE EVENING HOURS ACROSS AREAS EAST OF INTERSTATE
35.

In the hours before

Local storm report, May 8, 3:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     3 NW JOSHUA             32.50N  97.42W
05/08/2014                   JOHNSON            TX   EMERGENCY MNGR

            2 MOBILE HOMES DAMAGED. UNKNOWN NUMBER OF SEVERE
            INJURIES. POWER LINES DOWN.
Local storm report, May 8, 3:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 N DALLAS              32.81N  96.78W
05/08/2014  E60 MPH          DALLAS             TX   PUBLIC

            ESTIMATED 60 MPH AND NICKEL HAIL NEAR LOVE FIELD
Local storm report, May 8, 3:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     DALLAS                  32.77N  96.78W
05/08/2014  E60 MPH          DALLAS             TX   TRAINED SPOTTER

            0.88" HAIL, LOW WATER CROSSINGS FLOODED NEAR DALLAS LOVE
            FIELD
Local storm report, May 8, 3:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     HIGHLAND PARK           32.82N  96.77W
05/08/2014                   DALLAS             TX   TRAINED SPOTTER

            TREES DOWN IN HIGHLAND PARK
Local storm report, May 8, 3:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     6 E DALLAS              32.77N  96.68W
05/08/2014                   DALLAS             TX   PUBLIC

            PICTURE OF LARGE TREE ON A CAR SENT VIA TWITTER
Local storm report, May 8, 4:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     DALLAS                  32.77N  96.78W
05/08/2014  E70 MPH          DALLAS             TX   AWOS

            AIRPORT LLWAS SENSOR REPORTED 70 MPH WIND GUST.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:41 PM CDTSpecial Weather StatementFWDEastland34 min
May 7, 10:17 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens43 min
May 7, 10:36 PM CDTSevere Thunderstorm WarningFWDYoung39 min
May 7, 10:56 PM CDTSpecial Weather StatementFWDPalo Pinto34 min
May 7, 11:11 PM CDTSpecial Weather StatementFWDJack34 min
May 8, 4:28 AM CDTSpecial Weather StatementFWDStephens, Young62 min
May 8, 6:40 AM CDTSpecial Weather StatementFWDStephens, Young65 min
May 8, 7:28 AM CDTSpecial Weather StatementFWDEastland, Stephens32 min
May 8, 8:41 AM CDTSpecial Weather StatementFWDPalo Pinto34 min
May 8, 9:11 AM CDTSpecial Weather StatementFWDPalo Pinto34 min
May 8, 10:06 AM CDTAreal Flood AdvisoryFWDDallas114 min
May 8, 10:16 AM CDTAreal Flood AdvisoryFWDRockwall119 min
May 8, 10:42 AM CDTSpecial Weather StatementFWDRockwall33 min
May 8, 10:51 AM CDTAreal Flood AdvisoryFWDEllis114 min
May 8, 10:57 AM CDTAreal Flood AdvisoryFWDHunt3 hr
May 8, 11:22 AM CDTFlash Flood WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall113 min
May 8, 11:27 AM CDTSpecial Weather StatementFWDKaufman33 min
May 8, 1:00 PM CDTFlash Flood WarningFWDDelta, Hopkins, Hunt2 hr
May 8, 1:44 PM CDTSpecial Weather StatementFWDTarrant31 min
May 8, 2:30 PM CDTAreal Flood AdvisoryFWDTarrant60 min
May 8, 2:31 PM CDTSpecial Weather StatementFWDTarrant29 min
May 8, 2:35 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant55 min
May 8, 3:00 PM CDTRiver Flood WarningFWDHunt38 hr
May 8, 3:00 PM CDTRiver Flood WarningFWDHunt, Rockwall38 hr
May 8, 3:09 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis66 min
May 8, 3:12 PM CDTAreal Flood AdvisoryFWDDallas2 hr
May 8, 3:32 PM CDTTornado WarningFWDDallas43 min
May 8, 3:50 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt, Rockwall55 min
May 8, 4:15 PM CDTFlash Flood WarningFWDCollin, Delta, Hopkins, Hunt, Rockwall3 hr
May 8, 4:19 PM CDTFlash Flood WarningFWDDallas116 min
May 8, 4:35 PM CDTSpecial Weather StatementFWDLampasas25 min
May 8, 4:42 PM CDTSpecial Weather StatementFWDEllis33 min
May 8, 4:48 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
May 8, 5:21 PM CDTFlash Flood WarningFWDLampasas3 hr
May 8, 5:22 PM CDTSevere Thunderstorm WarningFWDCoryell53 min
May 8, 5:43 PM CDTAreal Flood AdvisoryFWDLamar2 hr
May 8, 5:46 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas59 min
May 8, 6:35 PM CDTSpecial Weather StatementFWDBell25 min
May 8, 6:42 PM CDTFlash Flood WarningFWDKaufman, Van Zandt2 hr
May 8, 6:43 PM CDTSpecial Weather StatementFWDNavarro32 min
May 8, 6:55 PM CDTSpecial Weather StatementFWDKaufman35 min

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.